Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 7, NWS Birmingham, AL

December 7, 200626 counties in Alabama

NWS Birmingham, AL issued this wind advisory at Dec 7, 2006, 10:55 AM CST for 26 counties in Alabama. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2006, 10:55 AM CST (16:55 UTC)
Expired
Dec 7, 2006, 6:00 PM CST
In force
7 hr
Issued by
NWS Birmingham, AL
All 26 counties

Bibb County, AL, Blount County, AL, Calhoun County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Marengo County, AL, Marion County, AL, Perry County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 28 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1453 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 071655
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CST THU DEC 7 2006

...STRONG NORTH WINDS THIS AFTERNOON WILL BRING VERY COLD AIR 
TO ALABAMA TONIGHT...

.GUSTY NORTH WINDS CAN BE EXPECTED THIS AFTERNOON BEHIND THE
PASSAGE OF A STRONG COLD FRONT. ARCTIC AIR WILL SETTLE ACROSS 
THE AREA TONIGHT RESULTING IN A HARD FREEZE ACROSS PORTIONS OF
CENTRAL ALABAMA.

ALZ011>015-017>029-080000-
/O.CAN.KBMX.LW.Y.0032.000000T0000Z-061208T0000Z/
/O.NEW.KBMX.WI.Y.0007.061207T1655Z-061208T0000Z/
/O.EXT.KBMX.FZ.W.0009.061208T0300Z-061208T1500Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
1055 AM CST THU DEC 7 2006

...LAKE WIND ADVISORY IS CANCELLED...
...FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS UPGRADED TO A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST. 

THE FREEZE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 
9 AM CST FRIDAY.

NORTH WINDS 15 TO 22 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED
THIS AFTERNOON. RIDGETOPS AND OPEN WATERWAYS WILL EXPERIENCE THE
STRONGEST WINDS...MAINLY BETWEEN NOON AND 5 PM CST.

VERY COLD AIR WILL MOVE INTO CENTRAL ALABAMA TONIGHT...RESULTING 
IN SOME OF THE LOWEST TEMPERATURES SO FAR THIS SEASON. SOME OF
THE NORMALLY COLDER LOCATIONS SUCH AS SHELTERED VALLEYS AND RURAL
AREAS ARE EXPECTED TO FALL TO NEAR 12 DEGREES...WHILE MOST
LOCATIONS WILL RANGE BETWEEN 14 AND 18 DEGREES. SUB-FREEZING
TEMPERATURES ARE EXPECTED FOR AROUND 12 HOURS TONIGHT INTO FRIDAY
MORNING...BETWEEN 9 PM AND 9 AM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PERSONS ARE ENCOURAGED TO BRING PETS 
INDOORS AND CHECK ON THE ELDERLY.

$$

ALZ030>036-039-080000-
/O.CAN.KBMX.LW.Y.0032.000000T0000Z-061208T0000Z/
/O.NEW.KBMX.WI.Y.0007.061207T1655Z-061208T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN
1055 AM CST THU DEC 7 2006

...LAKE WIND ADVISORY IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS UPGRADED TO A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST. 

NORTH WINDS 14 TO 20 MPH WITH GUSTS UP TO 35 MPH CAN BE EXPECTED
THIS AFTERNOON. RIDGETOPS AND OPEN WATERWAYS WILL EXPERIENCE THE
STRONGEST WINDS...MAINLY BETWEEN NOON AND 5 PM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ037-038-040>050-080000-
/O.CON.KBMX.LW.Y.0032.000000T0000Z-061208T0000Z/
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1055 AM CST THU DEC 7 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTH WINDS 12 AND 18 MPH WITH GUSTS OVER 25 MPH ARE EXPECTED 
THIS AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

MBS/91
2 follow-up statements
000 
WWUS74 KBMX 072045
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST THU DEC 7 2006

...HARD FREEZE WARNING IN EFFECT TONIGHT NORTHERN HALF...

.ARCTIC AIR WILL SETTLE ACROSS THE AREA TONIGHT RESULTING IN A
HARD FREEZE ACROSS PORTIONS OF CENTRAL ALABAMA.

ALZ011>015-017>029-080000-
/O.CON.KBMX.FZ.W.0009.061208T0300Z-061208T1500Z/
/O.CON.KBMX.WI.Y.0007.000000T0000Z-061208T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
245 PM CST THU DEC 7 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL DIMINISH
DURING THE EVENING HOURS.

VERY COLD AIR WILL MOVE INTO CENTRAL ALABAMA TONIGHT...RESULTING
IN SOME OF THE LOWEST TEMPERATURES SO FAR THIS SEASON. SOME OF THE
NORMALLY COLDER LOCATIONS SUCH AS SHELTERED VALLEYS AND RURAL
AREAS ARE EXPECTED TO FALL TO NEAR 12 DEGREES...WHILE MOST
LOCATIONS WILL RANGE BETWEEN 14 AND 19 DEGREES. SUB-FREEZING
TEMPERATURES ARE EXPECTED FOR AROUND 12 HOURS TONIGHT INTO FRIDAY
MORNING...BETWEEN 9 PM AND 9 AM CST.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PERSONS ARE ENCOURAGED TO BRING PETS
INDOORS AND CHECK ON THE ELDERLY.

$$

ALZ030>036-039-080000-
/O.CON.KBMX.WI.Y.0007.000000T0000Z-061208T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN
245 PM CST THU DEC 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL DIMINISH
DURING THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR
WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ALZ037-038-040>050-080000-
/O.CON.KBMX.LW.Y.0032.000000T0000Z-061208T0000Z/
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
245 PM CST THU DEC 7 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTH WINDS 15 TO 25 MPH WILL DIMINISH DURING THE EVENING HOURS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS74 KBMX 080009
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 PM CST THU DEC 7 2006

...HARD FREEZE WARNING IN EFFECT TONIGHT FOR THE NORTHERN HALF OF
THE AREA...

.ARCTIC AIR WILL SETTLE ACROSS THE AREA TONIGHT RESULTING IN A
HARD FREEZE ACROSS PORTIONS OF CENTRAL ALABAMA.

ALZ011>015-017>029-080815-
/O.EXP.KBMX.WI.Y.0007.000000T0000Z-061208T0000Z/
/O.CON.KBMX.FZ.W.0009.061208T0300Z-061208T1500Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE
609 PM CST THU DEC 7 2006

...WIND ADVISORY HAS EXPIRED...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING
REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

VERY COLD AIR WILL MOVE INTO CENTRAL ALABAMA TONIGHT...RESULTING
IN SOME OF THE LOWEST TEMPERATURES SO FAR THIS SEASON. SOME OF
THE NORMALLY COLDER LOCATIONS SUCH AS SHELTERED VALLEYS AND RURAL
AREAS ARE EXPECTED TO FALL TO NEAR 12 DEGREES...WHILE MOST
LOCATIONS WILL RANGE BETWEEN 14 AND 19 DEGREES. SUB-FREEZING
TEMPERATURES ARE EXPECTED FOR AROUND 12 HOURS TONIGHT INTO FRIDAY
MORNING...BETWEEN 9 PM AND 9 AM CST.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PERSONS ARE ENCOURAGED TO BRING PETS
INDOORS AND CHECK ON THE ELDERLY.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

ALZ030>036-039-080115-
/O.EXP.KBMX.WI.Y.0007.000000T0000Z-061208T0000Z/
SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-
INCLUDING THE CITIES OF...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN
609 PM CST THU DEC 7 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

ALZ037-038-040>050-080115-
/O.EXP.KBMX.LW.Y.0032.000000T0000Z-061208T0000Z/
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ALEXANDER CITY...DADEVILLE...VALLEY...
LANETT...LAFAYETTE...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
609 PM CST THU DEC 7 2006

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 7, 10:36 AM CST, 19 minutes earlier.

Area forecast discussion, Dec 7, 10:36 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 AM CST THU DEC 7 2006

.UPDATE...

WINDS WILL INCREASE CONSIDERABLY THIS AFTERNOON AND WILL UPGRADE
LOCATIONS NORTH OF A DEMOPOLIS TO WEDOWEE LINE TO A WIND ADVISORY.

ALSO...WILL EXTEND FREEZE WARNING TO BE IN EFFECT BETWEEN 9 PM CST
TONIGHT THROUGH 9 AM CST FRIDAY MORNING FOR LOCATIONS NORTH OF AN
ALICEVILLE TO WEDOWEE LINE.

WILL INCREASE HIGH TEMPERATURES TODAY 2 TO 4 DEGREES AS THE ARCTIC
COLD FRONT IS A BIT SLOW TO ARRIVE.

&&

.DISCUSSION...

BREEZY CONDITIONS WILL OCCUR THIS AFTERNOON WITH WINDS 15 TO
25 MPH AND GUSTS UP TO 35 MPH...ESPECIALLY NORTH OF A DEMOPOLIS
TO WEDOWEE LINE.

AT 1030 AM CST...MOSTLY SUNNY CONDITIONS PREVAILED ACROSS CENTRAL
ALABAMA WITH TEMPERATURES RANGING FROM NEAR 46 IN MARION COUNTY TO
56 IN BARBOUR COUNTY.  NORTH WINDS AROUND 10 MPH WERE OBSERVED.
AN ARCTIC COLD FRONT WAS QUICKLY MOVING SOUTH AND EXTENDED ALONG A
TUPELO MISSISSIPPI TO ATHENS TO CHATTANOOGA TENNESSEE LINE.

FOR THE REST OF TODAY...WINDS WILL BE THE MAIN STORY BEHIND THE
PASSAGE OF THE FAST MOVING ARCTIC COLD FRONT.  THIS FRONT SHOULD
MAKE IT THE INTERSTATE 59 CORRIDOR AROUND NOON...AND INTERSTATE
85 CORRIDOR AROUND 230 PM CST.  WINDS WILL INCREASE BEHIND THE FRONT
TO 15 TO 25 MPH AND GUSTS UP TO 35 MPH.  WITH GUSTS OVER 30 MPH
EXPECTED NORTH OF A DEMOPOLIS TO WEDOWEE LINE...WILL UPGRADE LAKE
WIND TO WIND ADVISORY.

TEMPERATURES THIS AFTERNOON WILL BE TRICKY WITH THE COLD FRONT
MOVING THROUGH.  BEHIND THE PASSAGE OF THE FRONT...TEMPERATURES
WILL BE STEADY OR WILL FALL SLIGHTLY.  OVERALL...THINK AFTERNOON
TEMPERATURES WILL RANGE FROM THE LOWER 40S IN MARION COUNTY TO
AROUND 60 AT EUFAULA.  SKIES WILL REMAIN MOSTLY SUNNY OVER MOST
LOCATIONS WITH SOME CLOUDS NORTH OF INTERSTATE 20.

AFTER 6 PM CST...WINDS SHOULD DIMINISH UNDER ADVISORY CRITERIA WITH
THE LOSS OF DAYTIME HEATING.  STILL...LOOKS LIKE A CHILLY NIGHT
ACROSS CENTRAL ALABAMA WITH LOWS RANGING FROM 12 AT HAMILTON TO 22
AT MONTGOMERY AND TROY.  A PROLONGED PERIOD AROUND 12 HOURS OF SUB-
FREEZING TEMPERATURES CAN BE EXPECTED NORTH OF INTERSTATE 20
TONIGHT...9 PM THROUGH 9 AM CST...SO EXTENDED THE FREEZE WARNING
SEVERAL HOURS.  A NORTH WIND 5 TO 10 MPH WILL YIELD WIND CHILL
VALUES IN THE SINGLE DIGITS.  PRECAUTIONS TO PROTECT PETS AND
ELDERLY ARE HIGHLY ENCOURAGED TONIGHT.

MBS/91

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THE NEXT 24 HOURS. A
COLD FRONT IS MOVING SOUTHWARD NEAR MGM/TOI AT RELEASE WITH BKN
CEILINGS IN THE 035-060FT RANGE. WINDS WILL QUICKLY SHIFT AROUND TO
DUE NORTH AND CLOUDS WILL SLIDE SOUTHWARD AND AWAY FROM TERMINALS.
ANOTHER STRONG FRONT WILL ENTER CENTRAL ALABAMA THIS AFTERNOON. ALL
TERMINALS WILL SEE THE WINDS SHIFT AROUND TO THE NORTHWEST WITH
GUSTS TO AROUND 25 KTS ALMOST ANYTIME DURING DAYLIGHT HOURS. CLOUDS
WILL ONCE AGAIN ACCOMPANY THE FRONT FROM AROUND 19Z-02Z WITH
POTENTIAL CEILINGS AROUND 035FT. WINDS DIMINISH THROUGH THE
EVENING HOURS.

75

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST NORTH OF A DEMOPOLIS TO
WEDOWEE LINE.  A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST
SOUTH OF THIS LINE.

FREEZE WARNING IS IN EFFECT FROM 9 AM TONIGHT TO 9 AM CST FRIDAY FOR
THE FOLLOWING COUNTIES:

MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH.

&&

91/75
Hazardous weather outlook, Dec 7, 6:30 AM CST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CST THU DEC 7 2006

ALZ011>015-017>050-080030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
630 AM CST THU DEC 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL PUSH INTO CENTRAL ALABAMA THROUGH THE
DAY BRINGING NORTHERLY WINDS AROUND 15 MPH...WITH A FEW
GUSTS NEAR 30 MPH....ESPECIALLY ON OPEN WATERWAYS. A LAKE WIND
ADVISORY HAS BEEN ISSUED FROM 9AM THROUGH 6 PM. SUSTAINED WINDS AND
WIND GUSTS WILL GRADUALLY SUBSIDE THROUGH THE EVENING HOURS.

A FREEZE WARNING HAS BEEN ISSUED TONIGHT FOR A HARD FREEZE GENERALLY
ALONG AND NORTH OF INTERSTATE 20. SEVERAL LOCATIONS WILL EXPERIENCE
TEMPERATURES DROPPING INTO THE LOW TO MID TEENS. BE PARTICULARLY
CAREFUL WITH PORTABLE HEATERS...THERE IS DANGER OF FIRE OR POISONOUS
FUME INHALATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COLD CONDITIONS ARE EXPECTED AGAIN ON SATURDAY MORNING. TEMPERATURES
WILL LIKELY DROP A FEW DEGREES LOWER THAN FRIDAY MORNING...WITH
SEVERAL LOCATIONS DROPPING INTO THE LOW TO MID TEENS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

75/LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:03 AM CSTFreeze WarningBMXBlount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more29 hr
Dec 7, 4:03 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Wind Advisories in Alabama, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.